MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number H74939401103500
Medical Device Problem Codes Difficult to Remove (1528); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon blade was lifted.The 80% stenosed target lesion was located in the moderately tortuous and moderately calcified proximal right coronary artery.A 10mmx3.50mm wolverine coronary cutting balloon was selected for use.During the procedure, the balloon was inflated at 12 atmospheres.During removal, it was fully deflated; however, there was difficulty removing balloon from the guide.One blade did not rewrap and appeared to be sticking out.The procedure was completed using alternate device.There were no complications and patient fully recovered post procedure.
 
Additional Manufacturer Narrative
Device analysis findings: device evaluated by manufacturer.The complaint device was received for product analysis.A visual and tactile examination of the hypotube shaft noted no issues.A visual and tactile examination of the distal extrusion identified no damages.A detailed microscopic examination of the balloon material identified no tears or pinholes.One blade identified a distal blade segment and blade pad lifted.The remainder of the blades identified no issues and blade pads are intact.Tip showed no signs of tip damage.Examination of the proximal and distal markerbands identified no damage.During leakage test, using an encore inflation unit (tested before and after use with druck pressure gauge g19252), the balloon was inflated to its rated burst pressure (rbp) of 12 atmospheres (atm).The balloon inflated fully and maintained pressure for 15 seconds, with no leaks noted.A vacuum was applied, and the balloon deflated fully with no resistance.No other issues were identified during the product analysis.Device history record (dhr) review: it was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review was performed, and it confirmed that the event was defined in the risk documentation and is recorded accordingly in the product record review.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: this product investigation is assigned the most probable cause classification of adverse event related to patient condition as it is likely the patient anatomy contributed to the reported event.This code was selected as the most probable complaint cause based on the information available and the condition of the returned device.
 
Event or Problem Description

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24370067
Report Number2124215-2026-08929
Device Sequence Number14671618
Product Code NWX
UDI-Device Identifier08714729888284
UDI-Public(01)08714729888284(17)271017(10)37731081
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939401103500
Device Catalogue NumberH74939401103500
Device Lot Number0037731081
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Supplement Date Received by Manufacturer04/02/2026
Initial Report FDA Received Date02/17/2026
Supplement Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown